Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 11, NWS Corpus Christi, TX

May 11, 2004Victoria County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 11, 2004, 1:13 PM CDT for Victoria County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2004, 1:13 PM CDT (18:13 UTC)
Expired
May 11, 2004, 2:00 PM CDT
In force
47 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Victoria County, TX

The radar

The Austin/San Antonio radar (KEWX), 139 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 1:45 PM CDTTORNADO2 Ne Morales, TXPUBLIC WITNESSED TORNADO WHICH DAMAGED RURAL AREA FENCE. DOPPLER RADAR SIGNATURE CONFIRMS TORNADO AT 1345 CDT.
May 11, 1:50 PM CDTTSTM WND DMGEdna, TXTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 10:55 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2170 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2170 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WFUS54 KCRP 111813
TORCRP
TXC469-111900-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
113 PM CDT TUE MAY 11 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN VICTORIA COUNTY IN TEXAS

* UNTIL 200 PM CDT

* AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER NURSERY...OR ABOUT 5 MILES NORTHWEST OF VICTORIA...   
  MOVING NORTHEAST AT 35 MPH.  A FUNNEL CLOUD HAS BEEN REPORTED WITH 
  THIS STORM.

* THE TORNADO IS EXPECTED TO BE NEAR...
  OPEN COUNTRY IN NORTHERN VICTORIA COUNTY AROUND 130 PM CDT...
  OPEN COUNTRY IN NORTHEASTERN VICTORIA COUNTY AROUND 140 PM CDT...

STAY AWAY FROM WINDOWS.


A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
TUESDAY AFTERNOON FOR TEXAS.

LAT...LON 2890 9717 2875 9706 2912 9633 2934 9650

$$

91

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 11, 10:30 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 11, 10:30 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1030 AM CDT TUE MAY 11 2004

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF THE COASTAL
BEND AND EASTERN RIO GRANDE PLAINS...

HAVE UPDATED THE ZONES TO HEADLINE SEVERE THUNDERSTORM WATCH 182 FOR
EASTERN RIO GRANDE PLAINS AND COASTAL BEND. LATEST RADAR TRENDS
INDICATE THE LINE MOVING EAST ACROSS THE RIO GRANDE PLAINS MAY STAY
NORTH OF THE CRP AREA (ESP W/ THE HELP OF INCREASING SERLY FLOW OFF
THE WATER)...BUT HAVE INCLUDED ALL COASTAL BEND COUNTIES IN THE
WATCH TO ALLOW FOR THE POSSIBILITY OF THE LINE BUILDING MORE SOUTH
IN THE NEXT FEW HOURS INTO THE HIGHLY UNSTABLE AIRMASS.

.PREVIOUS DISCUSSION...

BUSY MORNING ALREADY AS STRONG TO SEVERE MCS OVER RIO GRANDE PLAINS
IS MOVING EAST TO SOUTHEAST AT 40 MPH TOWARDS THE COASTAL BEND.
ALREADY VERIFIED WARNING FOR LASALLE COUNTY AS THE ASOS REPORTED A
58 MPH GUST EARLIER. S/WV DRIVING THE STORMS IS A BIT TO THE
NORTH...BUT INSTABILITY TO THE E/SE IS GOOD SO EXPECT THIS LINE TO
SWEEP ACROSS MUCH OF THE REGION THROUGH THE EARLY AFTERNOON. EXACT
SRN EXTENT OF THE LINE IS TOUGH CALL BUT HAVE UPDATED TO SHOW 70
POPS IN NRN ZONES AND 50-60 POPS ACROSS THE SOUTH WITH MENTION OF
LOCALLY HEAVY RAINFALL AND POSSIBILITY OF SEVERE STORMS. INCREASING
LOW LEVEL SHEAR COULD PROVIDE POSSIBILITY OF AN ISOLATED SHORT LIVED
TORNADO...BUT THIS MAY BE MORE CONCERN TO THE NE. WILL HAVE TO WATCH
CLOSE FOR ROTATION IN ANY CELLS THAT FORM AHEAD OF THE MAIN LINE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 83 72 85 74 84 / 60 30 20 10 20
VICTORIA       83 72 87 72 84 / 70 40 20 10 30
LAREDO         90 73 92 74 93 / 50 20 10 20 10
ALICE          85 72 89 73 89 / 60 30 20 10 30
ROCKPORT       80 73 81 75 82 / 60 30 20 10 30
COTULLA        88 70 90 72 90 / 70 20 10 20 10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH THROUGH
4 PM FOR VICTORIA...GOLIAD...BEE...LIVE OAK...DUVAL...JIM
WELLS...KLEBERG...NUECES...SAN PATRICIO...REFUGIO...ARANSAS...AND
CALHOUN COUNTIES.

&&

MJG
Hazardous weather outlook, May 11, 10:13 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1013 AM CDT TUE MAY 11 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-121100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1013 AM CDT TUE MAY 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH TEXAS THROUGH
THE AFTERNOON...RESULTING IN SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS ALL OF SOUTH TEXAS. SOME STORMS MAY BE STRONG TO
SEVERE. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM ONE QUARTER INCH
TO ONE HALF INCH WITH LOCAL AMOUNTS UP TO TWO INCHES POSSIBLE. THE
STRONGER STORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS. THE MAIN
THREAT IS EXPECTED BE WINDS GUSTING IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY
ACROSS THE WATERS FOR WINDS BETWEEN 20 AND 25 KNOTS.  THE CHANCE FOR
SHOWERS AND THUNDERSTORMS WILL INCREASE THURSDAY NIGHT AND FRIDAY AS
AN UPPER LEVEL DISTURBANCE CROSSES THE REGION.  SOME OF THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

TE

In the hours before

Special weather statement, May 11, 10:26 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1026 AM CDT TUE MAY 11 2004

TXZ229>234-239>247-111800-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
1026 AM CDT TUE MAY 11 2004

...SHOWERS AND THUNDERSTORMS MOVING ACROSS SOUTH TEXAS...

A LINE OF STRONG TO SEVERE THUNDERSTORMS LOCATED OVER THE RIO GRANDE
PLAINS IS MOVING EAST AROUND 40 MPH. A WIND GUST TO 58 MPH WAS
REPORTED AT THE LASALLE COUNTY AIRPORT IN COTULLA AS THE LINE OF
STORMS MOVED THROUGH THE AREA. THE LINE OF STORMS IS EXPECTED TO
CONTINUE MOVING EAST AND AFFECTING AREAS FROM THREE RIVERS TO GEORGE
WEST TO ALICE AND PREMONT BETWEEN 1130 AM AND NOON AND AREAS FROM
VICTORIA TO CORPUS CHRISTI TO KINGSVILLE BETWEEN NOON AND 1 PM.

THE MAIN THREAT IS EXPECTED TO BE STRONG WINDS WITH SOME STORMS
POSSIBLY PRODUCING WIND GUSTS AROUND 60 MPH.

HEAVY RAINFALL AVERAGING ONE HALF TO ONE INCH CAN BE EXPECTED. SMALL
HAIL IS ALSO POSSIBLE.

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE
READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF
SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM
AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE
GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN
SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.

TE
Special weather statement, May 11, 11:00 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1100 AM CDT TUE MAY 11 2004

TXZ231>234-240>247-112100-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LIVE OAK-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
1100 AM CDT TUE MAY 11 2004

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
VALID UNTIL 400 PM CDT TUESDAY AFTERNOON. THE WATCH INCLUDES THE
COUNTIES OF ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO AND VICTORIA.
SOME CITIES INCLUDED IN THE WATCH ARE ALICE...ARANSAS PASS...
BEEVILLE...CORPUS CHRISTI...GEORGE WEST...GOLIAD...KINGSVILLE...
MATHIS...PORT ARANSAS...PORT LAVACA...PORT OCONNOR...PORTLAND...
ROBSTOWN...ROCKPORT...SEADRIFT... SINTON...SKIDMORE...THREE RIVERS
AND VICTORIA.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS TO OCCUR IN OR NEAR THE WATCH AREA. SEVERE
THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF A DIME
OR LARGER...STRONG WINDS OF 58 MPH OR GREATER AND EVEN TORNADOES.

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE
READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF
SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM
AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE
GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN
SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/CRP

MJG
Special weather statement, May 11, 11:19 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1119 AM CDT TUE MAY 11 2004

TXZ230-231-111715-
LIVE OAK-MCMULLEN-
1119 AM CDT TUE MAY 11 2004

...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS MCMULLEN AND
LIVE OAK COUNTIES THROUGH 1215 PM CDT...

AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF THREE RIVERS...OR
OVER SIMMONS...MOVING EAST AT 40 MPH. THIS LINE OF STRONG
THUNDERSTORMS WILL AFFECT SIMMONS...CALLIHAM...CHOKE
CANYON...WHITSETT...THREE RIVERS...GEORGE WEST...RAY POINT AND
OAKVILLE.

THIS LINE OF STRONG THUNDERSTORMS HAS HAD A HISTORY OF PRODUCING
WINDS TO 40 TO 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

91
Special weather statement, May 11, 12:11 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1211 PM CDT TUE MAY 11 2004

TXZ232-233-111815-
BEE-GOLIAD-
1211 PM CDT TUE MAY 11 2004

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM..

...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS BEE AND GOLIAD
COUNTIES THROUGH 115 PM CDT...

AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS 9 MILES WEST OF BEEVILLE...OR ABOUT 9
MILES SOUTHWEST OF NORMANNA...MOVING NORTHEAST AT 35 MPH. THIS LINE
OF STRONG THUNDERSTORMS WILL AFFECT BEEVILLE...NORMANNA...PETTUS...
BERCLAIR...CHARCO...GOLIAD AND WEESATCHE.

THIS LINE OF STRONG THUNDERSTORMS HAS HAD A HISTORY OF PRODUCING
WINDS UP TO 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

91
Special weather statement, May 11, 12:54 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1254 PM CDT TUE MAY 11 2004

TXZ234-244-246-111900-
REFUGIO-SAN PATRICIO-VICTORIA-
1254 PM CDT TUE MAY 11 2004

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 4 PM..

...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS REFUGIO...SAN
PATRICIO AND VICTORIA COUNTIES THROUGH 200 PM CDT...

AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 15 MILES WEST OF VICTORIA TO 14
MILES NORTH OF SINTON...MOVING EAST AT 35 MPH. THIS LINE OF STRONG
THUNDERSTORMS WILL AFFECT SINTON...TAFT...VICTORIA...REFUGIO...
WOODSBORO...BAYSIDE...MCFADDIN AND DACOSTA.

THIS LINE OF STRONG THUNDERSTORMS HAS HAD A HISTORY OF PRODUCING
WINDS TO 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

91
Local storm report, May 11, 1:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
113 PM CDT TUE MAY 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0105 PM     FUNNEL CLOUD     NURSERY                 28.92N 97.10W
05/11/2004                   VICTORIA           TX   PUBLIC

            FUNNEL CLOUD OVER LOVE ROAD IN NURSERY, MOVING EAST.

&&

SMART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:37 AM CDTSevere Thunderstorm WarningCRPLa Salle53 min
May 11, 10:16 AM CDTSevere Thunderstorm WarningCRPMcMullen59 min
May 11, 1:34 PM CDTSpecial Marine WarningCRP116 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.